anybody from New York City?

Discussion in 'Northeast' started by septembergirl, Dec 11, 2011.

  1. septembergirl

    septembergirl New Member

    Hi Homegirl,
    My blog doesn't specify it, but the content in capsures (the Italian manufacturer) is very low, less than 100 mg of each in 4 pills), so I would just take one pill of each every day.
  2. homegirl

    homegirl Member

    cumin

    here's the thing - women for testing purposes are between the ages of 18 and 45. Those of us over 60 probably have less positive results. Rogaine tests are done up to the ages of 45. Anyway, thank you for the tip. I will try it and see if I notice an improvement.
  3. homegirl

    homegirl Member

    Hi, How are you? Any news for you? So here is mine, I went on resveratrol and cucurmin, and after only two weeks my hair started to look thicker after three months it looked great. I decided to search "who should not take resveratrol" and NYU Langone advises that women with hormone sensitive cancers or women who are at risk for them, should avoid resveratrol. I stopped taking resveratrol after three months of use and my hair started falling out. Resveratrol increases estrogen levels in the body. I know this because after being off the Resveratrol for two weeks, I saw blood. At sixty-two I should not have blood. That happens when women go off HRT, and Resveratrol mimics estrogen.

    Yesterday I went to order a custom made lace front wig. See how it goes.

    Hope you are well.
  4. iworkforlola

    iworkforlola New Member

    I'm from NYC, and this is my first post. I'd be happy to be a member of your support group.
  5. homegirl

    homegirl Member

    Welcome

    Hi, We are here for you...Hopefully you will find some answers and also some compassion.
  6. septembergirl

    septembergirl New Member

    Hi Homegirl,
    I haven't tried reservatrol and curcumin, but I guess I should. I am sorry to hear that you had to stop taking it... Can you tell me the brand and dosages that you used? I have been seeing a trichologist who diagnosed me with Telogen Effluvium. I got some treatments and took nourkin and my hair is a little better, but not great. I am still shedding more than I would like, but I have little chunks of regrowth here and there...It is a very frail equilibrium though and my hair is still a thin and frizzy mess with hair of different lengths. I also got skin weft extensions, which make may hair look thicker. I think I went to the place where you got your topper, Rodolfo Valentin?
    I hope everything is well.
    Big hugs,
    El
  7. homegirl

    homegirl Member

    Resveratrol and NY Places

    Be extremely careful if you decide to try resveratrol and cucurmin. I read many studies - seems a small dose (not specified in tests) can cause breast and other hormone cancer cells to proliferate) and larger doses can kill breast cancer cells. It depends on the type of Cell you may have. If you google resveratrol, you will of course get all the hype of how good it is for you and how it can kill and or stop breast cancer, but I choose to listen to NYU Langone. I purchased it from Puritans.com and I took 50mg along with the cucurmin that I also purchaed from them. Remember, it contains ESTROGEN. Circulating estrogens are linked with breast cancer. And if you stop taking it, the hair falls out anyway. There have been no clinical trials, only test tube and animal. However, my frekin hair never looked so good when I was taking it! Google who should not take Resveratrol before you decide to try it.

    The only place I went to for hair was Joseph Fleischer. I am still wearing my topper, and even though I hate having to wear it, no one else can tell that I am. When my wig comes in, I may have to start wearing that, but I will deal with that if necessary. The wig was $5,000!! I can't wear extensions, because what happens when my bio hair falls out? I run my fingers through my hair and two or three hairs come out with it. My man said I should get over it; so I don't discuss it with him anymore. He is usually very compassionate, but not about this.
  8. homegirl

    homegirl Member

    error

    Resveratrol does NOT contain estrogen. It MIMICS estrogen.
  9. homegirl

    homegirl Member

    nourkin

    I looked up nourkin it appears it is something like the marine extract that I was taking, which also did not work for me. (I forgot the name of it)
  10. iworkforlola

    iworkforlola New Member

    I am really glad you stopped the reservatrol. I have been taking Avodart for about 6 months, as prescribed by Dr. Ted Daly. It may be working, but no miracles for sure. I went today to an herbalist in Carroll Gardens, Brooklyn near where I live (first visit). I went specifically for my hair. She told me that my liver is not producing enough blood, and gave me some herbs.
    I'm 51 years old by the way.
    My hair loss is genetic for the most part, but I am all about fighting genetics.
    I wear a Kiki wig that no one knows is a wig, and am a firm believer in alternative medicine (when it works).
  11. homegirl

    homegirl Member

    No more resveratrol

    I am really glad too that I stopped taking resvwratrol. What we go thru for Hair. What is a kiki wig. How does it fit. Does it look like your one hair. My Topper was $2 800 plus tip. It looks real but crazy expensive. I am still fearful about taking resveratrol for those three months and hope it has. Of hurt me
  12. iworkforlola

    iworkforlola New Member

    Kiki is a brand of wigs, one of which I purchased through a woman in Brooklyn named Chaya Halon. It was around $1,000 and it fits pretty well. But no, it looks nothing like my hair. I have very curly frizzy hair, and the wig is straight. However, it is flattering to my face, and it is easy to take care of. I trust that you haven't done irreversible damage by being on the Reservatrol for such a short period.
  13. Suzanneb

    Suzanneb New Member

    I am also a fellow NY'er. I would love to be part of this support group. If there is every a meet up, please count me in. I could use the support desperately. My hairline is disappearing overnight, it is just mind blowing how you can go from THICK hair to bald in a month. :( :confused:
  14. homegirl

    homegirl Member

    I know how you feel. I always had a great head of hair, then was diagnosed (at sixty) with alopecia areata, which is especially uncommon at my age. I now wear wigs, and am trying to cope. We usually don't meet up, but you can always write.
  15. iworkforlola

    iworkforlola New Member

    So, I did want to ask you, even though I know there are some risks, as to how much Resveratrol you were taking? I am thinking about it since it is supposed to work.
  16. homegirl

    homegirl Member

    Resveratrol

    I will answer your question with strong hesitation. I was only taking 50 mg per day Resveratrol along with cucurmin. and hair got thicker within five weeks, but let me tell you what else happened..........

    During the time I was weaning off the resveratrol, I began to bleed vaginally.........

    Resveratrol has the same detrimental effects as taking HRT. So if you want to increase your risk of breast cancer, uterine, ovarian cancer, you will be doing so.

    Frankly, having hair loss is something I choose rather than cancer. Its just too risky. I wear my wigs not -- no I dont like it, but its better than cancer.

    In addition I did A LOT of Research on Resveratrol (after I found out how bad it is) and it seems that a small amount can be worse than larger doses. I kept doing research hoping to find out that it did not cause cancer, etc. but after what happened to me with the vaginal blood, I'm like no freakin way would I take it.
  17. iworkforlola

    iworkforlola New Member

    I hear you loud and clear.
  18. homegirl

    homegirl Member

    resveratrol

    Yeah, and believe it or not for about one week AFTER i found all that crap out, I still continued to take it (just less) because of the hair. but i wd NEVER take it again
  19. Suzanneb

    Suzanneb New Member

    Just curious if any of you have a good Derm, endocrinologist, etc that you like. I am awaiting repeat blood work results (testosterone and androstenedione were both slightly elevated) I am ready to move on with a new doctor since my hair line is vanishing daily. My current derm is waiting for test results and doesn't want to see me for 4 more months. I am eating handfuls of vitamins every morning and it isn't doing very much of anything for me. He wanted me to use Spectral DNC (minoxidil) but I am terrified of getting started with that stuff and being stuck on it for life or worse have more hair fall out. I think I could deal with this if my hair line would just stay where it is, but that isn't happening. I don't even have an adjustment period since it is getting worse by the day. I have to say HL sucks. Nobody around me gets it.
  20. homegirl

    homegirl Member

    It is so difficult to get past it. I cannot make small of everyones' feelings and self pity. After all, look at my name (homegirl). Since this happened to me, I go out a lot less. However, I have so many other interests, that I am forcing myself to overcome this loss, and replace it. What else can we do?